Alert archive / New York / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 26, 2019, 5:21 PM EDT for Lewis County, Oswego County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 26, 2019, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS51 KBUF 262121
SVRBUF
NYC049-075-262145-
/O.NEW.KBUF.SV.W.0037.190626T2121Z-190626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
521 PM EDT Wed Jun 26 2019
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southwestern Lewis County in central New York...
East central Oswego County in central New York...
* Until 545 PM EDT..
* At 520 PM EDT, a severe thunderstorm was located near Redfield, or
9 miles northwest of Camden, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Redfield, Williamstown, Osceola, Kasoag, North Osceola and Swancott
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 7552 4342 7555 4348 7581 4348 7582
4340 7585 4339 7591 4347 7595 4367 7560
4345 7547
TIME...MOT...LOC 2120Z 244DEG 20KT 4345 7587
HAIL...1.00IN
WIND...60MPH
$$
Welch2 follow-up statements
894
WWUS51 KBUF 262136
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
536 PM EDT Wed Jun 26 2019
NYC075-262145-
/O.CAN.KBUF.SV.W.0037.000000T0000Z-190626T2145Z/
Oswego NY-
536 PM EDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSWEGO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4342 7552 4342 7555 4347 7575 4350 7575
4357 7554 4345 7547
TIME...MOT...LOC 2135Z 261DEG 25KT 4345 7570
$$
NYC049-262145-
/O.CON.KBUF.SV.W.0037.000000T0000Z-190626T2145Z/
Lewis NY-
536 PM EDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL LEWIS COUNTY...
At 535 PM EDT, a severe thunderstorm was located 8 miles north of
Camden, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Osceola and Swancott Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4342 7552 4342 7555 4347 7575 4350 7575
4357 7554 4345 7547
TIME...MOT...LOC 2135Z 261DEG 25KT 4345 7570
HAIL...1.00IN
WIND...60MPH
$$
Welch556
WWUS51 KBUF 262148
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
548 PM EDT Wed Jun 26 2019
NYC049-262157-
/O.EXP.KBUF.SV.W.0037.000000T0000Z-190626T2145Z/
Lewis NY-
548 PM EDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEWIS COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 4342 7552 4342 7555 4347 7575 4350 7575
4357 7554 4345 7547
TIME...MOT...LOC 2147Z 244DEG 20KT 4347 7563
$$
WelchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 26, 3:42 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 342 PM EDT Wed Jun 26 2019 .SYNOPSIS... A passing disturbance will produce scattered showers and thunderstorms through late afternoon. Weak high pressure will build across the mid-Atlantic with warm and moderately humid weather through Friday. A cold front will then move across the region Saturday with another round of showers and thunderstorms developing ahead of this late Friday into Saturday. && .NEAR TERM /THROUGH THURSDAY/... A shortwave embedded in a weakly cyclonic flow aloft will move across southern Ontario province this afternoon. This will take advantage of instability in place and initiate some convection this afternoon. However, a moderate southwest flow will result in stabilizing lake shadowing northeast of the lakes. This is shown well by visible satellite imagery. There is a risk of showers and thunderstorms between 2-6 p.m.along a lake breeze convergence boundary in Niagara and Orleans counties, and at locations inland from the lake breeze. Wind shear profiles are somewhat favorable for a few gusty thunderstorms, but the timing of the shortwave suggests a very limited window where storms can develop this afternoon before getting pushed to our east following the movement of the shortwave. SPC has trimmed back its marginal risk for severe weather, with only eastern portions of the cwa at risk. Highs today will be in the upper 70s to mid 80s. The warmest temperatures will be inland and away from lake breeze influences. Convection will end quickly this evening with loss of diurnal component, with skies clearing off with drying working in behind the wave and cold front. Overnight lows will fall off into the mid 50s to lower 60s. Some patchy river valley fog cannot be ruled out across the Southern Tier. A broad area of high pressure will build across the mid-Atlantic states, and this will ridge northward into our area. This will result in mainly fair weather across our region. Our area will be in the northern edge of the mid-level ridge, so a widely scattered shower cannot completely be ruled out across the St. Lawrence Valley. Otherwise, it will be a bit warmer and more humid with highs averaging in the lower to mid 80s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Weak high pressure will remain centered over the Mid Atlantic states Thursday night, with a ridge extending into the eastern Great Lakes. This will maintain dry weather in most areas. A weak shortwave and surface convergence zone will clip the Saint Lawrence Valley in the evening and may support an isolated shower or thunderstorm. Otherwise the remainder of the area will stay dry. Lows will be in the low to mid 60s on the lake plains, with some upper 50s in the cooler Southern Tier valleys and Lewis County. Friday a convectively enhanced mid level shortwave will move through the Great Lakes region, just to the north of our area. An associated weak surface trough will approach by late Friday afternoon, then cross the eastern Great Lakes Friday evening. The pattern continues to suggest Friday afternoon and evening may become quite active. A reservoir of moderate to strong instability will be present beneath the upper level ridge over the Ohio Valley, with the northern extent of the stronger instability likely extending into the eastern Great Lakes. Our region will be in WNW flow aloft near the periphery of the upper level ridge, a pattern often associated with severe weather in our region. There remains timing and track differences in model guidance, but in a general sense it appears the stronger forcing will arrive at a favorable time during the evening hours just after peak heating. Instability will be more than sufficient to support organized convection, with SBCAPE of 2000J/kg or better. Deep layer shear may be somewhat lacking overall given the relatively weak low/mid level flow. This would change however if an MCV from upstream convection crosses the area, which the pattern suggests may be possible. Given the setup, severe weather seems to be a possibility Friday, especially late afternoon through the evening. PWAT will rise to around 1.5 inches, so any stronger storms will also be capable of torrential downpours as well. The finer scale details of convective evolution and timing are still uncertain at this time range however, with those details strongly dependent on convection from the previous day upstream and its associated impact on mesoscale forcing. Later Friday night into Saturday the cold front, likely preceded by a pre-frontal trough, will move slowly south across our area. These features may produce a few more rounds of scattered showers and thunderstorms, with chances gradually tapering off from north to south later Saturday and Saturday night with the passage of the cold front. If the timing of the main cold front is late enough Saturday, there may be some risk of strong to severe storms again, especially across the Southern Tier. It will be quite warm and humid Friday through Saturday with dewpoints rising into the mid to upper 60s. Temperatures will rise into the mid 80s in many locations away from the lakeshores Friday prior to more widespread convection. Lows Friday night will be in the mid to upper 60s. Highs Saturday will be dependent partially on the timing of convection, but low 80s seem probable again at lower elevations away from the lakeshores. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Initial cold front will be south of our region to open the forecast period, though a secondary trough and lift ahead of a broad upper level low over New England may still yield a few rain showers. Greatest chances will be east of Lake Ontario which will lie closer to the upper level low. Cooler and drier air will build into our region Sunday night and Monday as a surface high pressure drops southward from Ontario and towards the western mid-Atlantic. Several weak cold fronts will be a focus for showers and thunderstorms next week. This first cold front will pass across southern Canada...possibly bringing a shower or thunderstorm towards the Saint Lawrence Valley Monday evening. Then as the front drops across the Eastern Great Lakes region Monday night and Tuesday, an increase in showers or thunderstorms is expected. An upper level ridge axis will begin to build across the east coast midweek. This will promote warmer temperatures...that could peak into the mid to upper 80s as we head into the July 4th holiday period. A weak shortwave riding the top of this ridge...and associated weak cold front will continue the chances for a few showers and thunderstorms Wednesday. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR conditions will continue this afternoon, although scattered showers and thunderstorms will develop away from the lakes between 18z and 22z. Nearly all of this activity should be south and east of the terminals. Southwest winds will gust to 25 knots downwind of the lakes. High pressure will ridge toward the region tonight with diminishing winds and VFR flight conditions. Mainly clear and VFR flight conditions will last through Thursday. Outlook... Thursday night...VFR. Friday...Mainly VFR with a chance of scattered showers and thunderstorms. Friday night...MVFR. Showers and thunderstorms likely. Saturday...Mainly VFR with a chance of scattered showers and thunderstorms. Sunday and Monday...VFR. && .MARINE... Occasionally moderate southwesterlies this afternoon will diminish by sunset. Conditions will be choppy at times on Lake Erie, but the strongest winds will confined to the immediate lakeshore due to lake breeze enhancement but will not be as strong across the open waters. As a result winds and waves should stay below SCA criteria. Afternoon thunderstorms will mainly be away from the lakes, but it is possible that strong storms will clip portions of the St. Lawrence River late this afternoon. Looking further ahead, high pressure will offer fair dry weather across the region on Thursday, along with generally light winds and negligible waves through the end of the week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Apffel NEAR TERM...Apffel SHORT TERM...Hitchcock LONG TERM...Thomas AVIATION...Apffel MARINE...Apffel/HSK/RSH/TMA
Hazardous weather outlook, Jun 26, 9:49 AM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 949 AM EDT Wed Jun 26 2019 NYZ004>006-008-013-014-020-021-271400- Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-Cattaraugus- Allegany- 949 AM EDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Scattered thunderstorms may develop along lake breeze boundaries this afternoon into the early evening. A few storms could be strong with some gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms are possible Friday and Saturday. A few of these storms may become severe, with localized damaging winds, large hail, and torrential downpours possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-007-010>012-019-085-271400- Niagara-Orleans-Monroe-Jefferson-Northern Erie-Genesee-Wyoming- Chautauqua-Southern Erie- 949 AM EDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms are possible Friday and Saturday. A few of these storms may become severe, with localized damaging winds, large hail, and torrential downpours possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-271400- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 949 AM EDT Wed Jun 26 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Several rounds of showers and thunderstorms are possible Friday and Saturday. A few of these storms may become severe, with localized damaging winds, large hail, and locally higher waves possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
Nearby
Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.